MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SOFT-CELL PC DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM); CATHETER, SUBCLAVIAN

BARD ACCESS SYSTEMS SOFT-CELL PC DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM); CATHETER, SUBCLAVIAN
Model Number 5533190
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after inserting the guidewire through the needle, the distal tip of the guidewire was allegedly entangled.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: one guidewire and one introducer needle, reportedly from a d/l softcell hemodialysis kit, were returned for evaluation.The outer wire of the guidewire was noted to be stretched, with the distal tip of the inner core wire visible inside of the outer wire in the stretched portion.Tissue/residue of use was noted at the distal end of the stretched portion, immediately proximal to the j-tip of the guidewire.No anomalies were noted on the introducer needle.Based on the finding that the guidewire was stretched, the investigation is confirmed for the reported frayed guidewire.Per the evaluation results, tissue/residue of use was noted at the distal end of the stretched portion of the guidewire.It is possible that the tissue on the guidewire contributed to the reported event, as retraction of the guidewire against the needle bevel can contribute to the frayed guidewire issue.However, the definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.

Brand Name
SOFT-CELL PC DIALYSIS CATHETER KIT 12.5F X 19 CM (PRE-CURVED) (LONG-TERM)
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7539339
Report Number3006260740-2018-01071
Device Sequence Number16598797
Product Code LFJ
UDI-Device Identifier00801741012396
UDI-Public(01)00801741012396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871488
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5533190
Device Catalogue Number5533190
Device Lot NumberREBX0774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1